Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 31, 2008, 2:41 AM CDT for Sabine County, San Augustine County, Shelby County, Texas; Sabine Parish, Louisiana. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 2:41 AM CDT (07:41 UTC)
- Expired
- Mar 31, 2008, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX, Shelby County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:00 AM CDT | FLASH FLOOD | 16 N Hemphill, TX | EXTENSIVE FLOODING CONTINUES ACROSS THE ENTIRE NORTHERN HALF OF THE PARISH NEAR THE SHELBY COUNTY LINE. NUMEROUS ROADS REMAIN FLOODED AND CLOSED DUE TO THE HIGH/RISING WATER. SEVERAL ROADS AND BRIDGES ARE WASHED OUT. |
| Mar 31, 3:00 AM CDT | FLASH FLOOD | 6 E San Augustine, TX | EXTENSIVE FLOODING CONTINUES ACROSS NORTHERN AND EASTERN SAN AUGUSTINE COUNTY. SEVERAL ROADS REMAIN CLOSED DUE TO HIGH/RISING WATER...WHILE OTHERS ARE WASHED OUT. |
| Mar 31, 3:00 AM CDT | FLASH FLOOD | 6 Sw Many, LA | EXTENSIVE FLOODING CONTINUES ACROSS MUCH OF THE PARISH. MANY ROADS REMAIN FLOODED AND CLOSED DUE TO HIGH/RISING WATER. SEVERAL ROADS AND BRIDGES ARE WASHED OUT THROUGHOUT THE PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 310746
FFWSHV
LAC085-TXC403-405-419-311345-
/O.NEW.KSHV.FF.W.0015.080331T0741Z-080331T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 AM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SABINE COUNTY IN EASTERN TEXAS...
NORTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
SOUTHEASTERN SHELBY COUNTY IN EASTERN TEXAS...
SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 845 AM CDT
* AT 241 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO
REPORT FLASH FLOODING ACROSS THE NORTHERN PORTIONS OF SAN
AUGUSTINE COUNTY...SOUTHEAST SHELBY COUNTY...MUCH OF SABINE
COUNTY...AS WELL AS SABINE PARISH...FROM VERY HEAVY RAINFALL THAT
FELL DURING MUCH OF THE DAY SUNDAY. MANY ROADS AND BRIDGES ARE
EITHER WASHED OUT OR CLOSED...AND EXTENSIVE FLOODING CONTINUES AS
WATER ALONG MANY CREEKS...STREAMS...AND TRIBUTARIES CONTINUE TO
RISE. ADDITIONAL SHOWER DEVELOPMENT IS POSSIBLE THROUGH MID
MORNING...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS CONTAINING HEAVY
RAINFALL DEVELOPING LATER IN THE DAY...THUS ADDING TO THE ONGOING
FLASH FLOOD THREAT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHELBYVILLE...SAN AUGUSTINE...PATROON...NEUVILLE...GENEVA...BLAND
LAKE...ZWOLLE AND MANY
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES
CONTINUES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3133 9428 3166 9419 3177 9408 3185 9388
3186 9345 3172 9344 3171 9334 3155 9334
3154 9323 3137 9323 3136 9338 3121 9356
TIME...MOT...LOC 0741Z 180DEG 0KT 3143 9338
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 9:59 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Mar 30, 9:59 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 PM CDT SUN MAR 30 2008
.DISCUSSION...
HAVE MADE AN UPDATE TO THE ZONES TO CHANGE WORDING...POPS...AND
GRIDS...ZONE GROUPINGS. A PESKY AND NEARLY STATIONARY FRONTAL
BOUNDARY ALONG WITH UPPER LEVEL DISTURBANCES AND A RICH SUPPLY
OF MOISTURE FROM THE GULF WILL KEEP THE AREA IN A CHANCE OF
SHOWERS AND THUNDERSTORMS. WILL KEEP RAIN CHANCES THROUGH
TONIGHT BUT HAVE LOWERED THEM SOME. WILL KEEP FLASH FLOOD WATCH
IN EFFECT UNTIL 4 AM CDT. /06/
&&
.AVIATION...
VARIABLE CIGS EXIST IN WAKE OF EXITING CONVECTIVE COMPLEX. PCPN
OVER NEXT FEW HOURS...UNLESS PESKY RW CREEP NORTH...FROM NEAR COAST.
WILL SEE TEMPO MVFR CIGS...A FEW IFR...ALTHOUGH LOW LEVEL JET MAY
CREATE MORE WIDESPREAD MVFR AFTER 06Z. TEMPO BR UNDERWAY AT ELD
WHERE CLEAR SKIES ALLOWED TEMPS TO FALL TO DEWPOINT. AREAS OF
FLOODING MAY SEE IFR FOG...AND CIGS...DUE TO EVAPORTATION FROM
FLOODED WATER. LIFTING OF LOW CLOUDS EXPECTED MONDAY MID MORNING AS
NEXT RAPIDLY MOVING SHORTWAVE AND APPROACHING FRONT WILL YIELD
INCREASING SOUTHERLY WINDS OF 10-15 KTS...WITH GUSTS TO 25KTS. WHILE
CIELINGS LIFT AGAIN BY MIDDAY...NEW CONVECTION WITH FROPA EXPECTED
NEAR END OF PERIOD. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 79 64 83 / 30 60 70 30
MLU 60 79 63 79 / 30 40 80 40
DEQ 59 72 60 72 / 30 70 70 20
TXK 61 75 62 72 / 30 70 70 20
ELD 60 78 63 78 / 20 60 70 30
TYR 65 78 62 78 / 40 70 70 20
GGG 64 79 63 81 / 40 70 70 20
LFK 65 81 68 86 / 50 50 70 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...
SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/07Hazardous weather outlook, Mar 30, 8:48 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 848 PM CDT SUN MAR 30 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 848 PM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE SOUTHEAST PARTS OF THE REGION GENERALLY EAST OF AN EL DORADO ARKANSAS TO HOMER... COUSHATTA...AND MANY LOUISIANA...AND HEMPHILL TEXAS LINE DURING THE NIGHT. THE RAIN SHOULD TAPER OFF INTO THE NIGHT...HOWEVER ONGOING FLOODING WILL CONTINUE WITH MANY STREETS AND ROADS AND LOW LYING AREAS UNDER WATER. THERE HAD BEEN REPORTS OF ROADS AND BRIDGES WASHED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH MUCH OF THE UPCOMING WORK WEEK. SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY MORNING. A SQUALL LINE...AHEAD OF AN APPROACHING COLD FRONT...WILL BRING THE RISK OF HEAVY RAINFALL...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES TO THE REGION. THIS ROUND OF RAINFALL WILL ALSO POSE A FLASH FLOODING AND FLOOD EVENT DUE TO THE RECENT RAINS SATURDAY AND SUNDAY. THE GREATEST RISK OF SEVERE WEATHER APPEARS TO BE ALONG AND NORTH OF INTERSTATE 30 WITH FLOODING OVER NORTHEAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA. SEVERE WEATHER WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND NIGHT IN ADVANCE OF ANOTHER STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF RECENT FLOODING AND SEVERE WEATHER MAY BE NECESSARY THROUGH TONIGHT AND AGAIN ON MONDAY. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:49 PM CDT | Flash Flood Warning | SHV | Sabine, Shelby | 6 hr |
| Mar 30, 9:45 PM CDT | River Flood Warning | SHV | Gregg | 13 hr |
| Mar 31, 4:12 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 15 hr |
| Mar 31, 7:36 AM CDT | River Flood Warning | SHV | Panola, Shelby | 10 days |
Nearby
Flash Flood Warnings in Texas, 2008Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.